Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 19, 2014, 05:57:36 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 649849
  • Total Topics: 49599
  • Online Today: 187
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 143
Total: 145

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Efavirenz revenge  (Read 1226 times)

0 Members and 1 Guest are viewing this topic.

Offline LatinAlexander

  • Member
  • Posts: 599
  • Bogota, Colombia
Efavirenz revenge
« on: October 19, 2006, 07:15:33 PM »
OK...So I started my combo a few weeks ago...But the sustiva I was getting were 3 pilss of 200 mgs (generic). My doctor switched me to Stocrin, just one pill... But that is kicking my ass: I am feeling very drunken 1 hour after taking it, and sometimes  through the day , the effect of brainfog is very tough....(Right now I feel very drunken)....

Any ideas, recomendations? I am taking it on an empt stomach

Alex
Poz since Jul 19 2006
Initial numbers : CD4-250 VL 3500
First labs after HAART (Dec 04-2006) : CD4-432 VL-<40 (Undetectable)  cd4%=25.11%
Started HAART: Combivir+Efavirenz Aug 26 7:38 pm
Feb 08 2007 - Gradually stopping HAART cause of Myalgia. Protecting Efavirenz. Stopped Efavirenz, ahead with Combivir....
February 17 Combivir stopped.
April 3 -07 : Started ddi+3tc+efavirenz...
Gay and positive (What a lack of Identity...:) )
Looking for my Ben....

Offline blondbeauty

  • Member
  • Posts: 1,785
Re: Efavirenz revenge
« Reply #1 on: October 19, 2006, 07:29:10 PM »
Maybe Stocrin (Sustiva in Spain) is more efective. Sometimes, generic meds are not as good as the original or the formulation of other ingredients in the pill did not allow a 100% absortion of efavirenz in the generic medication.
You will probably need a few weeks to get adjusted to new levels of efavirenz in your bloodstream.
The only member in these forums approved by WINBA: World International Nail and Beauty Association.
Epstein Barr +; CMV +; Toxoplasmosis +; HIV-1 +.
Counts when starting treatment:
V.L.:80.200 copies. CD4: 25%=503
Started Sustiva-Truvada 14/August/2006
Last V.L.count (Oct 2013): Undetectable
Last CD4 count (OCT 2013): 52%= 933

Offline Eldon

  • Member
  • Posts: 2,664
Re: Efavirenz revenge
« Reply #2 on: October 19, 2006, 11:34:44 PM »
Hey Alex,

I agree with Juan. Give your body time to adjust to the medication, and make sure you are getting your rest.



Make the BEST of each Day!

Offline MitchMiller

  • Member
  • Posts: 482
Re: Efavirenz revenge
« Reply #3 on: October 19, 2006, 11:38:38 PM »
Although it seems to go against proven science, I find that when I take Sustiva on an empty stomach there is HELL to pay!  I always try to take it with food in my stomach.  That way I don't get slammed about 1 hour after I take it... just as you seem to (and I've been taking it for 3.5 years!).  However, studies show more is absorbed over time if you take it with food.  However, I would bet that CMAX peaks much higher when Sustiva is taken on an empty stomach. I know epivir follows those trends.

Offline Gary

  • Member
  • Posts: 37
Re: Efavirenz revenge
« Reply #4 on: October 20, 2006, 10:21:11 AM »
After 3 years on sustiva I still have occasional evenings where I feel drunk and dizzy no matter what I do.  For me, I have my evening meal around 6.30-7 and if I'm gonna snack after that I avoid anything too fatty, I take my sustiva (and combivir) at 10pm.  The worst side effects passed within the first month or so, but like I say, some times it doesn't matter what I do, it still gets me when I least expect  ;D

Offline randym431

  • Member
  • Posts: 1,125
Re: Efavirenz revenge
« Reply #5 on: October 21, 2006, 08:04:25 AM »
Yes I think diet within the last 12 hours has a big effect on how hard you get hit. If I eat something like mashed potatoes and gravy i can be assured I will get drunk-like from sustiva. If I just have something like a sandwich or hamburger I can get away with feeling little side effects hours later when I take the pills.
And I think your general health has some effect too, like if you've been getting too little sleep or pushing yourself doing too much, it can hit harder.

Then there are those phases where you feel no sides at all. Its really hard to guess or predict. If I feel drunk or brain fuzzy, I just drink some water and fight right thru it (the feeling), and within an hour or so its gone. Like if you take your mind off it, it passes faster.

I just would like to see meds that are very good, and with no sides to deal with. Then living with this would be much easier. Oh well...

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.